Maximal functions and ergodic averages related to Waring’s problem

Research output: Contribution to journalArticle (Academic Journal)peer-review

Abstract

We study the arithmetic analogue of maximal functions on diagonal hypersurfaces. This paper is a natural step following the papers of [13], [14] and [16]. We combine more precise knowledge of oscillatory integrals and exponential sums to generalize the asymptotic formula in Waring’s problem to an approximation formula for the Fourier transform of the solution set of lattice points on hypersurfaces arising in Waring’s problem and apply this result to arithmetic maximal functions and ergodic averages. In sufficiently large dimensions, the approximation formula, ℓ 2-maximal theorems and ergodic theorems were previously known. Our contribution is in reducing the dimensional constraint in the approximation formula using recent bounds of Wooley, and improving the range of ℓ p spaces in the maximal and ergodic theorems. We also conjecture the expected range of spaces.
Original languageEnglish
Pages (from-to)17-55
JournalIsrael Journal of Mathematics
Early online date17 Mar 2017
DOIs
Publication statusE-pub ahead of print - 17 Mar 2017

Fingerprint

Dive into the research topics of 'Maximal functions and ergodic averages related to Waring’s problem'. Together they form a unique fingerprint.

Cite this